Wyoming, 2001

Hail in Wyoming, September 14, 2001

September 14, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 14, 8:39 AM MST, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 14, 8:39 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
939 AM MDT FRI SEP 14 2001

SHOWERS CONTINUE AT MID MORNING OVER PARTS OF EAST CENTRAL AND
SOUTHEAST WYOMING.  THE SHOWERS WILL INCREASE IN COVERAGE DURING THE
AFTERNOON WITH THUNDERSTORMS ALOS DEVELOPING.  CURRENT LOCATION OF
THE MORE WIDESPREAD SHOWERS SEEMS TO BE THE AREA THAT THE 12Z MESOETA
HAS THE HIGHEST QPF THROUGH 00Z.  BEST LIFT ASSOCIATED WITH THE LEFT
FRONT QUADRANT OF THE 250 MB JET WILL AID LIFT OVER THE CWA...MAINLY
IN THE NORTHERN SECTIONS.  15Z SURFACE OBSERVATIONS INDICATE THAT THE
FRONT IS THROUGH AL OF THE CWA...WITH THE EXCEPTION OF CARBON
COUNTY.  THE STEEPEST LAPSE RATES SHOULD BE IN FAR SOUTHEAST WYOMING
AND THE SOUTHERN NEBRASKA PANHANDLE AGAIN THIS AFTERNOON.  SURFACE
FORCING JUST BEHIND THE FRONT WILL AID IN STORM DEVELOPMENT...AND
SOME COULD PRODUCE MARGINALLY SEVERE HAIL.  A NEGATIVE IS A LESS
PRONOUNCED THETA E RIDGE AXIS THAN EXPECTED FOR THE AFTERNOON AND
EARLY EVENING.  WILL NEED TO MAKE SOME MINOR FIRST PERIOD TWEAKING.

.CYS...
WY...NONE.
NE...NONE.

WEILAND

In the hours before

Special weather statement, Sep 14, 9:02 AM MST, 3 hours 58 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-141900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MDT FRI SEP 14 2001

SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THIS AFTERNOON AND
EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

SHOWERS AND A FEW THUNDERSTORMS WERE OVER PARTS OF SOUTHEAST WYOMING
AT MID MORNING.  THE ACTIVITY WILL INCREASE IN COVERAGE DURING THE
AFTERNOON AND EARLY EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.  A COLD FRONT WAS LOCATED JUST SOUTH OF
THE AREA AND ALONG WITH STRONGER WINDS IN THE UPPER ATMOSPHERE WILL
AID IN THUNDERSTORMS FORMATION.  THE STRONGEST STORMS WILL BE TO THE
EAST OF A TORRINGTON TO PINE BLUFFS LINE AFTER 4 PM.  THE MAIN THREAT
FROM STORMS IN THAT AREA WILL BE HAIL AND SOME OF THE STORMS MAY
PRODUCE HAIL TO BETWEEN ONE HALF INCH AND THREE QUARTERS OF AN
INCH.

WEILAND

WCJIN-WYSE-WYNE
Local storm report, Sep 14, 12:55 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
155 PM MDT FRI SEP 14 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0139 PM    HILLSDALE                 WYOMING   1.00 INCH HAIL
09/14/01   LARAMIE

MSW

The radar

The Cheyenne radar (KCYS), 39 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
September 14, 1:00 PM MST to 1:05 PM MST
Where
Laramie County, Carpenter
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.033, -104.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265135.